Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 4, 2016, 4:48 PM CDT for Macon County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 4:48 PM CDT (21:48 UTC)
- Expired
- Aug 4, 2016, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
County Macon County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346
WWUS84 KOHX 042148
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT THU AUG 4 2016
TNZ009-042215-
MACON TN-
448 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 515 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED BOILING SPRINGS...OR NEAR LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE AND RED BOILING SPRINGS.
LAT...LON 3662 8579 3661 8580 3643 8583 3641 8585
3643 8599 3663 8614 3664 8614
TIME...MOT...LOC 2147Z 319DEG 7KT 3656 8593
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:28 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 4, 3:28 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 328 PM CDT THU AUG 4 2016 .DISCUSSION... Scattered convection is circulating around an upper trough axis which resides across the mid state this afternoon. This feature will be slowly pulling eastward over the next 24 hrs. 00Z lift is sill expected this evening although we will begin to get some drier air into western areas. Thus, will include 30 pops along the Plateau with lesser values west. On Friday, airmass looks drier as the aforementioned trough axis will be located east of our area. Will still carry 20-30 pops as cap erosion will commingle with neutral to weak lift. On Friday night and Saturday, the weak nwly flow aloft will push a boundary our way. Pops will increase, especially on Saturday when values will reach the likely category. Drier air may then win out by Saturday night as the boundary pushes south of our area and we become influences by a sfc high to our north For the near term temps, The next 36 hrs look quite warm prior to the the expected fropa. Then, we will see temps drop down to near normal. In the ext fcst, the sfc high over Michigan will continue to exert its influence and we will actually see minimal afternoon capes on Sunday and Monday. Pops at that time will generally be 20 at best. Then, models are hinting toward some easterly wave development with added moisture attempting to reach our area by Tues and Wed. Euro model is not quite on board with the influx of moisture so will raise pops, but no higher than 50 percent. For the ext temps, Sunday and Monday, 850 mb values will hold at 16c- 18c so despite the mostly sunny skies, highs will be no warmer than near 90. In fact, highs should remain near 90 through the rest of the ext period as moisture and u/l height values both increase. && .AVIATION... 18Z TAF DISCUSSION. For KBNA can't rule out VCSH/VCTS through 00Z, but confidence is too low to mention VCTS or anything prevailing due to isolated coverage. There is a very small chance of MVFR VSBYS 09Z-13Z, but confidence of occurrence is too low to mention at this time. For KCKV, VCSH expected through 00Z, but confidence is too low to mention VCTS or anything prevailing due to isolated coverage. Have moderate confidence of MVFR VSBYS 07Z-14Z, but it won't be prevalent the entire time. For KCSV, have high confidence of VCTS through 00Z and will probably need to prevail TSRA at some point. Have high confidence of MVFR, possibly brief periods of IFR, VSBYS 06Z-14Z. If TSRA directly impacts a terminal, brief LIFR conditions and gusty winds can be expected. Jackson && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 95 75 90 72 / 20 20 20 60 10 Clarksville 73 94 74 87 68 / 10 20 30 50 10 Crossville 69 88 70 84 68 / 50 30 20 60 20 Columbia 73 95 74 90 72 / 20 20 20 60 20 Lawrenceburg 73 94 73 91 72 / 20 20 20 70 20 Waverly 73 94 74 87 69 / 10 20 30 50 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........04
Hazardous weather outlook, Aug 4, 5:56 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 556 AM CDT THU AUG 4 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-051100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 556 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE TODAY WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LOCALIZED FLOODING THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
In the hours before
Special weather statement, Aug 4, 4:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT THU AUG 4 2016
TNZ009-042215-
MACON TN-
448 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 515 PM CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RED BOILING SPRINGS...OR NEAR LAFAYETTE...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE AND RED BOILING SPRINGS.
LAT...LON 3662 8579 3661 8580 3643 8583 3641 8585
3643 8599 3663 8614 3664 8614
TIME...MOT...LOC 2147Z 319DEG 7KT 3656 8593
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:16 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 44 min |
| Aug 4, 5:22 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Aug 4, 5:36 PM CDT | Special Weather Statement | OHX | Smith, Trousdale | 39 min |
| Aug 4, 6:16 PM CDT | Special Weather Statement | OHX | Wilson | 44 min |
| Aug 4, 6:52 PM CDT | Special Weather Statement | OHX | Rutherford | 38 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.